Choosing a random distribution with prescribed risks

Cascos, Ignacio; Molchanov, Ilya (2013). Choosing a random distribution with prescribed risks. INSURANCE MATHEMATICS & ECONOMICS, 52(3), pp. 599-605. 10.1016/j.insmatheco.2013.03.014

Full text not available from this repository. (Request a copy)

We describe several simulation algorithms that yield random probability distributions with given values of risk measures. In case of vanilla risk measures, the algorithms involve combining and transforming random cumulative distribution functions or random Lorenz curves obtained by simulating rather general random probability distributions on the unit interval. A new algorithm based on the simulation of a weighted barycentres array is suggested to generate random probability distributions with a given value of the spectral risk measure.

Item Type:

Journal Article (Original Article)


08 Faculty of Science > Department of Mathematics and Statistics > Institute of Mathematical Statistics and Actuarial Science

UniBE Contributor:

Molchanov, Ilya


300 Social sciences, sociology & anthropology > 330 Economics
300 Social sciences, sociology & anthropology > 360 Social problems & social services
500 Science > 510 Mathematics






Lutz Dümbgen

Date Deposited:

17 Feb 2014 17:31

Last Modified:

05 Dec 2022 14:28

Publisher DOI:



Actions (login required)

Edit item Edit item
Provide Feedback